Migraines and high blood pressure

Skydancer Community Member February 22, 2008
  • Basically I am looking for a second opinion of sorts, or maybe just a another ear. My blood pressure runs an even 110 over 65, but during a migraine it will rise with the pain. In fact just this past week when I went in for a Facet block (during a migraine attack) my blood pressure was 173 over 111. I was placed on an IV and given Demerol and Phenergan. After about 45 minutes my blood pressure had come down to a reasonable 129 over 85 and my migraine was tolerable ... just the throbbing. We went ahead with the Facet block. Anyhow, my doctor has put me on Procardia (10 mg 3x a day) to lower my blood pressure even though I usually run low. My concern is in taking a vasodilator when I have migraines (and would need a vasoconstrictor). I asked my doctor about this (he is my new doctor, a pain management referral from my neurologist), but he did not have an answer for me. Basically he said let's just try it and see if it works. I am a microbiologist, so anything scientific will bug me until I get to the root of it.

    Can you possibly give me any help/explanation in this matter that will lift some of my concerns?


    Thank you in advance,

     

    Debra

3 Comments
  • Anonymous
    Anne
    Sep. 28, 2010

    The same thing happens to me when I get migraines, my bp spikes dramatically. But, the doctors told me that just being in severe pain is enough to make your bp spike. This seemed to be true because after the migraine was treated and the pain went away, the bp also dropped drastically!

  • Anonymous
    PAULA
    Feb. 27, 2008
    I HAVE HIGH BLOOD PRESSURE FOR THE PAST FIVE YEARS AND GETS EXTREMELY HIGH WITH ALL MY MIGRAINES. USUALLY 200/120'S, BUT NO ONE HAS YET TO PLACE ME ON ANY MEDICATION.
  • Sue
    Sue
    Feb. 26, 2008

    Dear Skydancer:

     

    Thanks so much for your post.  I'm a moderator for the site and although I'm not medically trained, I will try to help you find answers to your questions by directing you to information on our site.

     

    Your question is one that I really cannot answer as it is so important for you to be getting a proper medical evaluation...

    RHMLucky777

    Read More

    Dear Skydancer:

     

    Thanks so much for your post.  I'm a moderator for the site and although I'm not medically trained, I will try to help you find answers to your questions by directing you to information on our site.

     

    Your question is one that I really cannot answer as it is so important for you to be getting a proper medical evaluation and consult with a trained physician.  I hope you will go back to your doctor with any questions about your medications and symptoms

     

    However, I did search our site and thought you might want to read our material on Procardia as a Calcium Channel Blocker (CCB).  As well, our Migraine Connection site has details of what mayb happen with an increase in blood pressure during a migraine attack.

     

    I would also urge you to seek additional help or opinion if you are not comfortable or certian with your current rteatment plan and/or physician. 

     

    Hope this helps - all the best, sue